Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 28, NWS Melbourne, FL

March 4, 20106 counties in Florida

NWS Melbourne, FL issued this red flag warning at Mar 4, 2010, 2:08 PM EST for 6 counties in Florida. It took effect at Mar 5, 2010, 11:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2010, 2:08 PM EST (19:08 UTC)
In effect from
Mar 5, 2010, 11:00 AM EST
Expired
Mar 5, 2010, 7:00 PM EST
In force
8 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2010-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2010-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

278 
WWUS82 KMLB 041908
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
208 PM EST THU MAR 4 2010

FLZ041-044>047-053-054-058-059-064-141-144-147-051100-
/O.UPG.KMLB.FW.A.0023.100305T1700Z-100305T2300Z/
/O.NEW.KMLB.FW.W.0028.100305T1600Z-100305T2300Z/
/O.CON.KMLB.FW.W.0027.000000T0000Z-100304T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
208 PM EST THU MAR 4 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST FRIDAY...

LONG DURATION LOW RH VALUES EXPECTED THROUGH THIS AFTERNOON WITH
GUSTY WEST-NORTHWEST 20 FOOT WINDS.

WINDS WILL DECREASE ON FRIDAY. HOWEVER...LONG DURATION LOW RH
VALUES WILL BE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

SEDLOCK
2 follow-up statements
681 
WWUS82 KMLB 050833
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
333 AM EST FRI MAR 5 2010

FLZ041-044>046-053-058-141-144-052045-
/O.NEW.KMLB.FW.A.0024.100306T1600Z-100306T2300Z/
/O.EXT.KMLB.FW.W.0028.100305T1600Z-100306T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
COASTAL VOLUSIA-SOUTHERN LAKE-
333 AM EST FRI MAR 5 2010

...RED FLAG WARNING IN EFFECT TODAY FROM LATE THIS MORNING THROUGH
SUNSET...

...FIRE WEATHER WATCH IN EFFECT FROM LATE SATURDAY MORNING THROUGH
SATURDAY SUNSET...


THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE
WEATHER WATCH TO BE IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON. A RED FLAG WARNING IS ALREADY IN EFFECT FROM
11 AM THIS MORNING TO 7 PM EST THIS EVENING.

ALTHOUGH WINDS WILL BE DECREASING SOMEWHAT TODAY...LONG DURATION
LOW RH VALUES WILL STILL BE LIKELY. CRITICALLY LOW RH VALUES ARE
ALSO FORECAST AGAIN FOR SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

FLZ047-054-059-064-147-052045-
/O.EXT.KMLB.FW.W.0028.100305T1600Z-100306T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-NORTHERN BREVARD-
333 AM EST FRI MAR 5 2010

...RED FLAG WARNING IN EFFECT TODAY FROM LATE THIS MORNING THROUGH
SUNSET...


A RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 7
PM EST THIS EVENING.

ALTHOUGH WINDS WILL BE DECREASING SOMEWHAT TODAY...LONG DURATION
LOW RH VALUES WILL STILL BE LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

DWS
141 
WWUS82 KMLB 051921
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
221 PM EST FRI MAR 5 2010

FLZ041-044>046-053-144-060000-
/O.UPG.KMLB.FW.A.0024.100306T1600Z-100306T2300Z/
/O.NEW.KMLB.FW.W.0029.100306T1600Z-100306T2300Z/
/O.NEW.KMLB.FW.A.0025.100307T1700Z-100307T2300Z/
/O.CON.KMLB.FW.W.0028.000000T0000Z-100306T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
221 PM EST FRI MAR 5 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY...
...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR SUNDAY AFTERNOON. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

FLZ058-141-060000-
/O.UPG.KMLB.FW.A.0024.100306T1600Z-100306T2300Z/
/O.NEW.KMLB.FW.W.0029.100306T1600Z-100306T2300Z/
/O.CON.KMLB.FW.W.0028.000000T0000Z-100306T0000Z/
OKEECHOBEE-COASTAL VOLUSIA-
221 PM EST FRI MAR 5 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING...IN EFFECT FROM 11 AM TO 6 PM
EST SATURDAY. A RED FLAG WARNING ALSO REMAINS IN EFFECT UNTIL 7
PM EST THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

FLZ047-054-059-064-147-060000-
/O.CON.KMLB.FW.W.0028.000000T0000Z-100306T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-NORTHERN BREVARD-
221 PM EST FRI MAR 5 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

DVD/KELLY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 4, 9:25 AM EST, 4 hours 43 minutes earlier.

Area forecast discussion, Mar 4, 9:25 AM EST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
925 AM EST THU MAR 4 2010

.DISCUSSION...
CURRENT-TODAY...COOL DRY HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS
THE GULF COAST STATES AND TOWARD THE FLORIDA PENINSULA THROUGH THE
DAY. WILL MAINTAIN OUR BRISK WEST-NORTHWEST WINDS TODAY 15-20 MPH IN
MOST PLACES WITH OCCASIONAL HIGHER GUSTS. SKIES WILL BE SUNNY AND
CONDITIONS DRY WITH TEMPERATURES ONLY TOPPING OUT IN THE UPPER 50S
TO LOWER 60S...STAYING WELL BELOW CLIMO.

TONIGHT...(PREVIOUS)...DUSK WILL BRING DECREASED WINDS AND RAPIDLY
FALLING TEMPERATURES...WINDS WILL BE LIGHT TO NEAR CALM...LEADING TO
DEVELOPMENT OF PATCHY FROST OVER CENTRAL FLORIDA SOUTH TO LAKE
OKEECHOBEE AND INTERIOR MARTIN AND SAINT LUCIE COUNTIES.
TRADITIONALLY COLDER LOCATIONS WILL FLIRT WITH FREEZING CONDITIONS.

&&

.AVIATION...VFR CONDITIONS WITH OCNL SFC WND G25KT OUT OF THE
WEST-NORTHWEST.

&&

.MARINE...TODAY/TONIGHT...WNW WINDS STILL 20-25 KTS & GUSTY OFFSHORE
THIS MORNING...BUT THE FORECAST MODELS CALL FOR THE PGRAD TO RELAX A
BIT THIS AFTN WITH SPEEDS FALLING 15-20 KTS LATE IN THE FIRST
PERIOD. CURRENT SCA FOR OFFSHORE CONTINUES UNTIL 21Z (4PM) AND WILL
CONTINUE TO CARRY CAUTIONARY STATEMENTS NEAR SHORE. SEAS 6-8 FT WELL
AWAY FROM THE COAST AND OVER THE GULF STREAM. IF ABLE TO
DIS-CONTINUE SCA OFFSHORE AT AFTN ISSUANCE OF THE CWF...THERE WILL
STILL LIKELY BE CAUTIONARY STATEMENTS NECESSARY FOR OVERNIGHT.

&&

.FIRE WEATHER...(PREVIOUS)...VERY LOW RH CONDITIONS FOR 4 TO 6 HOURS
THIS AFTERNOON WITH LOW DEWPOINTS WELL SOUTH INTO THE REGION.
NORTHWEST 20 FT WINDS WILL AVERAGE NEAR 15 MPH. THIS IS THE FIRST OF
SUCCESSIVE DAYS WHERE RED FLAG WARNINGS WILL BE LIKELY FOR A PORTION
IF NOT ALL OF THE AREA.

&&

.CLIMATE...
RECORD LOWS NEXT THREE MORNINGS...
       3/4/10          3/5/10          3/6/10
DAB    28 (1980)       36 (2002,1930)  32 (1962)
MCO    33 (1980)       38 (2002)       33 (1962)
MLB    35 (1980)       36 (1960)       35 (1962)
VRB    28 (1980)       37 (1999)       38 (1962)

MONTHLY FEBRUARY AND WINTER SEASON (DEC-FEB) SUMMARIES FOR EAST
CENTRAL FL WERE SENT OUT AS A PUBLIC INFORMATION STATEMENTS THIS
MORNING.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM EST THIS
     EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FIRE WEATHER WATCH FRIDAY AFTERNOON FOR COASTAL VOLUSIA-INDIAN
     RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-
     OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
     SOUTHERN LAKE-ST. LUCIE.

AM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
     NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20
     TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE
     TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SEDLOCK/KELLY
Hazardous weather outlook, Mar 4, 8:22 AM EST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
822 AM EST THU MAR 4 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-042100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
822 AM EST THU MAR 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...EXCESSIVE COLD IMPACT...
COLD HIGH PRESSURE BUILDING INTO THE SOUTHEAST STATES WILL LEAD TO
ANOTHER NIGHT OF COLD WEATHER. TEMPERATURES ARE FORECAST TO FALL
FROM THE MID 30S TO NEAR FREEZING OVER A LARGE AREA STRETCHING FROM
LAKE AND VOLUSIA COUNTY SOUTH TO LAKE OKEECHOBEE AS WELL AS INLAND
LOCATIONS ALONG THE TREASURE COAST. LIGHT TO CALM WINDS OVERNIGHT
WILL LEAD TO PATCHY FROST BY DAYBREAK FRIDAY MORNING ACROSS EAST
CENTRAL FLORIDA.

...WIND AND SEA IMPACT...
GUSTY WINDS THIS MORNING AND EARLY AFTERNOON...ESPECIALLY OVER
THE ATLANTIC WATERS BEYOND THE IMMEDIATE COAST WILL PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT.

...FIRE WEATHER IMPACT...
CRITICALLY LOW RELATIVE HUMIDITY VALUES WILL BE PRESENT ACROSS
EAST CENTRAL FLORIDA THIS AFTERNOON. LOW HUMIDITY COMBINED WITH
WINDS OF 15 MPH WILL PRODUCE A MODERATE THREAT OF WILDFIRE
SPREAD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY THROUGH SATURDAY SHOW POTENTIAL FOR DEVELOPMENT OF
CRITICALLY DRY CONDITIONS DURING THE AFTERNOON HOURS. FIRE WEATHER
SENSITIVITY WILL BE HEIGHTENED DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PENDERGRAST/SEDLOCK

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.